Re: Stomach problems, pain and now bleeding...what can cause this?
Fibroids are an extremely common occurrence, especially in women our age. I too have one and fortunately mine is not causing any problems (as of yet). Keep in mind that fibroids shrink during menopause so if you can wait it out, they will eventually stop causing problems. Otherwise, there are many solutions available to get rid of them including endometrial ablation and a method where they cut off the blood supply to the fibroids so that they shrink. Used to be that the only way to achieve relief was to have a hysterectomy or to have the fibroids removed with surgery. These more drastic procedures are no longer necessary.
As for the BC pills, I imagine that the doc wants to put you on one of the new low dosage brand, right ? .. Alesse or Loestrin etc.. ? I was on Triphasil for about 20 years until I began to experience irregular bleeding (which scared the crap out of me). This is how they found my 8 cm simple cyst (through ultrasound). The doctors wanted to start switching pills around on me in order to bring the bleeding under control and no one even suggested that the problem could be solved by simply stopping the pill. You see, the pill was causing endometrial atrophy whereby the lining of the endometrium is so thin that it becomes fragile and begins to bleed. Although I am told that this is a common occurence in long term pill users, there is nothing written in the insert (!). At any rate, I decided to stop using the pill at the age of 41 because I was no longer comfortable using synthetic hormones as I approached menopause. I figure that the irregular bleeding was my body giving me a sign. Once I stopped the pill, the periods became normal and the weird pains I was experiencing stopped completely.
In my late thirties I became concerned about remaining on the pill and my doctor switched me to Alesse (one of the ultra low dose pills). For the first three months I experienced irregular bleeding and funny pains and stretching sensations .. the same sensations I experienced much later during the endometrial atrophy. I decided to switch back to my Triphasil (the low dose pill, which contrary to the newer ultra low dose pills, has been around for decades and therefore has been under observation for a much longer period). I am not convinced that the newest generation of BC pills don't cause ovarian cysts. It is known that women are continuing to ovulate while taking these newer brands and since the pill is an anti-ovulant, I wonder if the cysts don't come about as a result of some sort of ovulation interruption or something (ie. the follicles grow but ovulation does not occur so the cysts remain there).
I personally will never know if my cyst was caused by the pill and I am where I am now so I must deal with the situation as it currently stands. However, I am quite happy with my recent decision to go off the pill because: 1. when I become menopausal I will know it .. when on the pill you don't know when menopause occurs .. you have to go off it for a year and see if you have a period first .. 2. as my body ages, it will be prone to certain risks which I do not want to increase with the pill (such as breast cancer and blood clots) and 3. I am beginning to think that men do not participate nearly enough in the birth control process and I now think it should be up to him to do something.
These are my personal feelings on using the pill and you will have to do some reading and decide for yourself. I just noticed, however, that you said you suffer from migraines. PLEASE NOTE THAT MIGRAINE SUFFERERS ARE CONTRAINDICATED FOR BIRTH CONTROL PILL USE. You need to talk to your doctor about this and reassess your situation. Inform yourself and be sure to make a decision that is best for you.
All the best !